On nonlinear problems of parabolic type with implicit constitutive equations involving flux

Bulíček M, Maringová E, Málek J. 2021. On nonlinear problems of parabolic type with implicit constitutive equations involving flux. Mathematical Models and Methods in Applied Sciences. 31(09).


Journal Article | Published | English

Scopus indexed
Author
Bulíček, Miroslav; Maringová, ErikaIST Austria; Málek, Josef
Department
Abstract
We study systems of nonlinear partial differential equations of parabolic type, in which the elliptic operator is replaced by the first-order divergence operator acting on a flux function, which is related to the spatial gradient of the unknown through an additional implicit equation. This setting, broad enough in terms of applications, significantly expands the paradigm of nonlinear parabolic problems. Formulating four conditions concerning the form of the implicit equation, we first show that these conditions describe a maximal monotone p-coercive graph. We then establish the global-in-time and large-data existence of a (weak) solution and its uniqueness. To this end, we adopt and significantly generalize Minty’s method of monotone mappings. A unified theory, containing several novel tools, is developed in a way to be tractable from the point of view of numerical approximations.
Publishing Year
Date Published
2021-08-25
Journal Title
Mathematical Models and Methods in Applied Sciences
Acknowledgement
M. Bulíček and J. Málek acknowledge the support of the project No. 18-12719S financed by the Czech Science foundation (GAČR). E. Maringová acknowledges support from Charles University Research program UNCE/SCI/023, the grant SVV-2020-260583 by the Ministry of Education, Youth and Sports, Czech Republic and from the Austrian Science Fund (FWF), grants P30000, W1245, and F65. M. Bulíček and J. Málek are members of the Nečas Center for Mathematical Modelling.
Volume
31
Issue
09
ISSN
eISSN
IST-REx-ID

Cite this

Bulíček M, Maringová E, Málek J. On nonlinear problems of parabolic type with implicit constitutive equations involving flux. Mathematical Models and Methods in Applied Sciences. 2021;31(09). doi:10.1142/S0218202521500457
Bulíček, M., Maringová, E., & Málek, J. (2021). On nonlinear problems of parabolic type with implicit constitutive equations involving flux. Mathematical Models and Methods in Applied Sciences. World Scientific. https://doi.org/10.1142/S0218202521500457
Bulíček, Miroslav, Erika Maringová, and Josef Málek. “On Nonlinear Problems of Parabolic Type with Implicit Constitutive Equations Involving Flux.” Mathematical Models and Methods in Applied Sciences. World Scientific, 2021. https://doi.org/10.1142/S0218202521500457.
M. Bulíček, E. Maringová, and J. Málek, “On nonlinear problems of parabolic type with implicit constitutive equations involving flux,” Mathematical Models and Methods in Applied Sciences, vol. 31, no. 09. World Scientific, 2021.
Bulíček M, Maringová E, Málek J. 2021. On nonlinear problems of parabolic type with implicit constitutive equations involving flux. Mathematical Models and Methods in Applied Sciences. 31(09).
Bulíček, Miroslav, et al. “On Nonlinear Problems of Parabolic Type with Implicit Constitutive Equations Involving Flux.” Mathematical Models and Methods in Applied Sciences, vol. 31, no. 09, World Scientific, 2021, doi:10.1142/S0218202521500457.
All files available under the following license(s):
Copyright Statement:
This Item is protected by copyright and/or related rights. [...]

Link(s) to Main File(s)
Access Level
OA Open Access

Export

Marked Publications

Open Data IST Research Explorer

Sources

arXiv 2009.06917v2

Search this title in

Google Scholar